Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 31, 2005, 3:18 AM CST for Lauderdale County, Newton County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 3:18 AM CST (09:18 UTC)
- Expired
- Mar 31, 2005, 6:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 310921
FFWJAN
MSC075-101-311215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
318 AM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...MERIDIAN AND THE NAVAL AIR STATION.
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF NEWTON
* UNTIL 615 AM CST
* AT 318 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM A BAND OF THUNDERSTORMS OVER MOST
NEWTON AND LAUDERDALE COUNTIES. RADAR INDICATES 2 TO 4 INCHES OF
RAIN HAS FALLEN SINCE THIS PAST EVENING.
* A FEW LOCATIONS IN THE WARNING INCLUDE OKATIBEE
LAKE...NELLIEBURG...MARION...DECATUR...CONEHATTA AND COLLINSVILLE.
ADDITIONAL RAINFALL AMOUNTS OF NEAR 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 615 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3225 8930 3229 8844 3258 8842 3257 8890
3248 8931
$$
CME1 follow-up statement
000
WGUS74 KJAN 311014
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CST THU MAR 31 2005
MSC075-101-311215-
NEWTON MS-LAUDERDALE MS-
412 AM CST THU MAR 31 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 AM CST FOR LAUDERDALE
AND NEWTON COUNTIES...
AT 408 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. OVER THE PAST 3 HOURS...NEARLY 3 INCHES OF RAIN HAS
FALLEN ACROSS PARTS OF THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OKATIBEE
LAKE...MERIDIAN STATION...DECATUR...CONEHATTA AND COLLINSVILLE.
MORE THUNDERSTORMS WILL BE MOVING IN FROM THE SOUTHWEST AND EFFECT
SOUTHEAST NEWTON COUNTY AND MOST OF CENTRAL LAUDERDALE COUNTY.
ADDITIONAL RAINFALL AMOUNTS NEAR 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3225 8930 3229 8844 3258 8842 3257 8890
3248 8931
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 11:45 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 30, 11:45 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1145 PM CST WED MAR 30 2005 .UPDATE...HAVE CANCELED TORNADO WATCH FOR ALL AREAS. CONVECTION THAT HAS DEVELOPED ALONG BOUNDARY APPROACHING NWRN ZONES HAS FAILED TO INTENSIFY. STRONGER CONVECTION TO EITHER BRUSH OR REMAIN NORTH OF NRN ZONES. && .PREV DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT IS ON TAP TONIGHT. STRONG LOW LEVEL MOISTURE TRANSPORT (340K+ 850MB THETAE RIDGE AXIS THROUGH NORTH CENTRAL GULF) LATE THIS AFTERNOON COMBINED WITH COLD MID LEVEL TEMPERATURES (500MB TEMPS -12 DEG G) IS YIELDING STEEP MID LEVEL LAPSE RATES AND GREAT CONVECTIVE INSTABILITY. DEEP LAYER SHEAR HAS INCREASED TO 50KT IN 0-6KM LAYER...AND 0-1KM SHEAR HAS INCREASED TO >20KTS. A CAPPING INVERSION 750MB IS LIMITING THE DEVELOPMENT OF DEEP CONVECTION ATTM...BUT THE CONTINUED MOISTURE TRANSPORT COMBINED WITH WEAK UPWARD FORCING AND AN APPROACHING PSEUDO-DRYLINE WILL ALLOW FOR THUNDERSTORMS TO ERUPT QUICKLY EARLY THIS EVENING. THINKING HAS NOT CHANGED MUCH IN TERMS OF CONVECTIVE EVOLUTION: TSTM INITIATION IS MOST LIKELY TO OCCUR OVER NRN PORTIONS OF THE OUTLOOK AREA IN NOSE OF STRONG LOW LEVEL THETAE RIDGE...WHERE THE CAP WILL ERODE MORE QUICKLY...AND THEN IT SHOULD DEVELOP SOUTHWARD AS THE NIGHT WEARS ON. GIVEN THE DEGREE OF INSTABILITY AND DEEP LAYER SHEAR EXPECTED (0-6KM SHEAR 50KM)...FAIRLY GOOD COVERAGE OF SEVERE WEATHER IS A STRONG POSSIBILITY AND THE RISKS FOR LARGE HAIL/DMG WINDS/TORNADOES ARE BEING CONVEYED IN THE HWO. ALSO OF SIGNIFICANCE IS THE RISK FOR HEAVY RAINFALL LATE TONIGHT INTO THE EARLY MORNING HOURS THURSDAY...ESPECIALLY TO THE EAST OF INTERSTATE 55. MODELS ARE IN AGREEMENT ON KEEPING A RESERVOIR OF HIGH CONVECTIVE INSTABILITY AND PRECIPITABLE WATER (1.50 INCHES) UPSTREAM FROM TSTM ACTIVITY THAT DEVELOPS OVERNIGHT. CONVECTIVE PRECIPITATION OVER THE SOUTHEAST WILL BE PERSISTENT AS IT CONTINUES TO BE FED FROM THIS MOIST AND UNSTABLE AIRMASS...AND THIS COULD RESULT IN LOCALIZED VERY HEAVY RAINFALL TOTALS. EXPECT A RELATIVE LULL IN THE ACTION FROM MID MORNING UNTIL LATE AFTERNOON THURSDAY. THE PRIMARY SHORTWAVE TROUGH WILL BEGIN TO APPROACH LATE IN THE DAY...RESULTING IN A RAPID INCREASE IN CONVECTIVE PRECIPITATION THURSDAY EVENING. GENERALLY SPEAKING... SEVERE WEATHER IS LIKELY TO OCCUR THURSDAY NIGHT AS DEEP LAYER SHEAR WILL BE STRONG AND CONVECTIVE INSTABILITY SHOULD BE GREAT...BUT FORECAST DETAILS ARE NOT OF HIGH CONFIDENCE AS MUCH WILL DEPEND ON WHAT HAPPENS TONIGHT. MODELS DO SUGGEST THAT AN EAST-WEST ORIENTED BOUNDARY WILL SET UP SOMEWHERE BETWEEN I-20 AND HWY 82...AND THIS COULD CERTAINLY ENHANCE SEVERE WEATHER POTENTIAL IF IT HAPPENS. BEST GUESS AT THIS TIME IS THAT SOME SORT OF LINEAR CONVECTIVE SYSTEM WILL DEVELOP OVER THE ARKLATEX REGION IN THE EVENING AND SWEEP EASTWARD ACROSS THE REGION...BRINGING THE POTENTIAL FOR SEVERE WEATHER AND VERY HEAVY RAINFALL. DEPENDING ON HOW MUCH RAIN OCCURS TONIGHT...ADDITIONAL HEAVY RAIN THURSDAY NIGHT COULD RESULT IN FLOODING PROBLEMS. /EC/ .LONG TERM...FRI BULK OF PRECIP LOOKS TO BE INTO AL BUT THERE WILL STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS CAA SQUEEZES EVERYTHING OUT OF THE ATMOSPHERE. ONE PROBLEM WE WILL HAVE FRI WILL BE WINDS. H925 WINDS AT H925 ARE UP TO 30KTS. WITH STRONG CAA IN THE MID LEVELS...UNIDIRECTIONAL WINDS UP TO H7 AND 6 HR SFC PRESSURE RISES B/T 7 AND 8 MB DURING THE AFTERNOON AND EVENING HRS...WE WILL HAVE NO PROBLEM TRANSPORTING THESE STRONGER WINDS DOWN TO THE SFC. A WIND ADV WILL POSSIBLY BE NEEDED FOR THE FRI AFTERNOON/EVENING. WINDS WILL FINALLY BEGIN TO DIE DOWN LATE SAT MORNING AS THE STRONG CAA IN THE MIDLEVELS MOVES TO THE EAST. AFTER AN ACTIVE 48HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES THE LANDSCAPE SAT THROUGH MIDDAY MONDAY. NW WINDS IN THE LL WILL KEEP TEMPS BELOW NORMAL SAT BUT BY SUN WEST WINDS IN THE LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS WARM FROM 2C FRI TO CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO H85 MAY BE A PROBLEM UNTIL MONDAY WHEN WINDS BECOME MORE UNIDIRECTIONAL UP TO THAT LEVEL. SFC MOISTURE FROM RAINS THU AND INTO FRI WILL HELP KEEP TEMPS DOWN AS WELL. I WILL USE H925 TEMPS AS A BASE FOR FORECAST HIGHS SAT AND SUN KEEPING TEMPS AT OR JUST BELOW MEX GUIDANCE AND THEN I WILL USE H85 TEMPS FOR MON HIGHS. BY MON AFTERNOON THE SFC HIGH WILL BE SITUATED JUST OFF THE SESTRN CONUS AND SOUTHERLY WINDS WILL ONCE AGAIN TRANSPORT MOISTURE BACK INTO THE REGION. THIS IS AGREED BY ALL OF THE EXTENDED RANGE MODELS. A STRONG S/W WILL APPROACH OUT OF THE NW LATE TUE AND THIS WILL BRING SHRA AND TSRA BACK INTO THE FORECAST BY LATE TUE/EARLY WED. /CAB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03 SHORT TERM: EC LONG TERM: CAB
Hazardous weather outlook, Mar 30, 10:35 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CST WED MAR 30 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 312139- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1035 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER NORTHEAST MISSISSIPPI EAST OF A LINE FROM EUPORA TO CARTHAGE TO NEWTON. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR MUCH OF THE REMAINDER OF THE FORECAST AREA...GENERALLY NORTH AND EAST OF A LINE FROM DELHI TO JACKSON TO MONTICELLO. STRONG STORMS MAY DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. LARGE HAIL WILL BE THE PRIMARY RISK WITH SEVERE STORMS. DAMAGING WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. DEEP MOISTURE HAS SETTLED INTO PLACE OVER THE LOWER MISSISSIPPI VALLEY. A DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL HELP TO SHIFT A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI TONIGHT. AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING WINDS TONIGHT. IN ADDITION...INCREASING LOW LEVEL WIND SHEAR ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WILL GIVE STORMS HERE AN ENHANCED POTENTIAL TO PRODUCE TORNADOES. THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS. HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK. ...FLOODING... LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL TOTALS OVER 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY MORNING. A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE FORECAST AREA. THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS. THIS IS DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE. IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON AREAS OF ALREADY-SATURATED GROUND. LOCAL STORM TOTALS OF 3 TO 5 INCHES ARE EXPECTED. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TONIGHT. ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT FOR MOST OF THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR PORTIONS OF THE REGION DURING THE DAY TOMORROW. OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 30, 9:56 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 956 PM CST WED MAR 30 2005 MSZ053>054-059>062-310500- ADAMS MS-CLAIBORNE MS-COPIAH MS-FRANKLIN MS- JEFFERSON MS-LINCOLN MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 107 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI COPIAH IN SOUTH CENTRAL MISSISSIPPI LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ... PORT GIBSON...FAYETTE...CRYSTAL SPRINGS...HAZLEHURST...WESSON... BUDE...ROXIE AND MEADVILLE MSZ025>033-035>039-042>052-055>058-063>066-072>074 -310700- ATTALA MS-CARROLL MS-CHOCTAW MS-CLARKE MS-CLAY MS- COVINGTON MS-FORREST MS-GRENADA MS-HINDS MS-HOLMES MS- HUMPHREYS MS-JASPER MS-JEFFERSON DAVIS MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS- LEFLORE MS-LOWNDES MS-MADISON MS-MARION MS- MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS- WARREN MS-WEBSTER MS-WINSTON MS-YAZOO MS- TORNADO WATCH NUMBER 107 REMAINS VALID UNTIL 1 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 36 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... VICKSBURG...GREENWOOD...WEST POINT...COLUMBUS...MAGEE... MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST... MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH...PRENTISS... BASSFIELD...LAUREL...YAZOO CITY...BAY SPRINGS...HEIDELBERG... JACKSON...MACON...BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA... NEWTON...UNION...DECATUR...CONEHATTA...GRENADA...STARKVILLE... PHILADELPHIA...PEARL RIVER...MONTICELLO...NEW HEBRON...WINONA... COLUMBIA...VAIDEN...NORTH CARROLLTON...CARROLLTON...MERIDIAN... ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...BELZONI...ISOLA... WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE... LOUISVILLE...HATTIESBURG...DE KALB AND SCOOBA 03
Special weather statement, Mar 30, 10:54 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1054 PM CST WED MAR 30 2005 MSZ047-055>058-063>066-072>074-310600- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS- JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAWRENCE MS- MARION MS-SIMPSON MS-SMITH MS-WARREN MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 107 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 12 COUNTIES IN CENTRAL MISSISSIPPI SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...VICKSBURG...MAGEE...MENDENHALL... HATTIESBURG...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD... LAUREL...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...MONTICELLO...NEW HEBRON...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...COLLINS AND MOUNT OLIVE MSZ025>033-035>039-042>046-048>052-310700- ATTALA MS-CARROLL MS-CHOCTAW MS-CLAY MS-GRENADA MS- HINDS MS-HOLMES MS-HUMPHREYS MS-KEMPER MS- LAUDERDALE MS-LEAKE MS-LEFLORE MS-LOWNDES MS- MADISON MS-MONTGOMERY MS-NESHOBA MS-NEWTON MS- NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-WEBSTER MS- WINSTON MS-YAZOO MS- TORNADO WATCH NUMBER 107 REMAINS VALID UNTIL 1 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT YAZOO IN EAST CENTRAL MISSISSIPPI KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... GREENWOOD...WEST POINT...COLUMBUS...KOSCIUSKO...PEARL...BRANDON... RICHLAND...FOREST...MORTON...YAZOO CITY...JACKSON...MACON... BROOKSVILLE...NEWTON...UNION...DECATUR...CONEHATTA...GRENADA... STARKVILLE...PHILADELPHIA...PEARL RIVER...WINONA...VAIDEN... NORTH CARROLLTON...CARROLLTON...MERIDIAN...ACKERMAN...WEIR... EUPORA...MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...BELZONI...ISOLA...LOUISVILLE...CARTHAGE... DE KALB AND SCOOBA 03
Special weather statement, Mar 30, 11:31 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1131 PM CST WED MAR 30 2005 MSZ025>033-035>039-042>046-048>052-310631- ATTALA MS-CARROLL MS-CHOCTAW MS-CLAY MS-GRENADA MS- HINDS MS-HOLMES MS-HUMPHREYS MS-KEMPER MS- LAUDERDALE MS-LEAKE MS-LEFLORE MS-LOWNDES MS- MADISON MS-MONTGOMERY MS-NESHOBA MS-NEWTON MS- NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-WEBSTER MS- WINSTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 107 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 24 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT YAZOO IN EAST CENTRAL MISSISSIPPI KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... GREENWOOD...WEST POINT...COLUMBUS...KOSCIUSKO...PEARL...BRANDON... RICHLAND...FOREST...MORTON...YAZOO CITY...JACKSON...MACON... BROOKSVILLE...NEWTON...UNION...DECATUR...CONEHATTA...GRENADA... STARKVILLE...PHILADELPHIA...PEARL RIVER...WINONA...VAIDEN... NORTH CARROLLTON...CARROLLTON...MERIDIAN...ACKERMAN...WEIR... EUPORA...MABEN...MATHISTON...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...BELZONI...ISOLA...LOUISVILLE...CARTHAGE... DE KALB AND SCOOBA 03
Special weather statement, Mar 31, 1:30 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 130 AM CST THU MAR 31 2005 MSZ046-051>052-056>058-065>066-073>074-311400- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NEWTON IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA... HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA... TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 2:17 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL COLLINSVILLE 32.49N 88.84W
03/31/2005 0.75 INCH LAUDERDALE MS BROADCAST MEDIA
&&
CMESpecial weather statement, Mar 31, 2:20 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 220 AM CST THU MAR 31 2005 MSZ046-051>052-056>058-065>066-073>074-311400- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS- SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NEWTON IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA... HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA... TAYLORSVILLE AND RALEIGH
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:32 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 43 min |
| Mar 30, 6:43 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 62 min |
| Mar 30, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Mar 30, 7:26 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton, Scott, Smith | 49 min |
| Mar 30, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 63 min |
| Mar 30, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 58 min |
| Mar 30, 8:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 58 min |
| Mar 30, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 64 min |
| Mar 30, 8:37 PM CST | Severe Thunderstorm Warning | JAN | Clay | 53 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
| Mar 31, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Mar 31, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 24 min |
| Mar 31, 1:18 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 27 min |
| Mar 31, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 56 min |
| Mar 31, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Mar 31, 1:45 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 75 min |
| Mar 31, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Mar 31, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 64 min |
| Mar 31, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Mar 31, 2:34 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 41 min |
| Mar 31, 2:37 AM CST | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Mar 31, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 64 min |
| Mar 31, 3:52 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
| Mar 31, 3:52 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 23 min |
| Mar 31, 4:05 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 55 min |
| Mar 31, 4:41 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 3 hr |
| Mar 31, 4:46 AM CST | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| Mar 31, 6:10 AM CST | Flash Flood Warning | JAN | Lamar, Marion | 3 hr |
| Mar 31, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 68 min |
| Mar 31, 6:29 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
| Mar 31, 7:04 AM CST | Flash Flood Warning | JAN | Forrest | 3 hr |
| Mar 31, 7:42 AM CST | Flash Flood Warning | JAN | Jones | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.